Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 24, 2007, 1:12 PM CDT for Dale County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 1:12 PM CDT (18:12 UTC)
- Expired
- Aug 24, 2007, 1:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 241813 SVRTAE ALC045-241900- /O.NEW.KTAE.SV.W.0162.070824T1812Z-070824T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 112 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 200 PM CDT * AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF NEWTON...OR ABOUT 6 MILES SOUTHEAST OF OZARK...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTON...PINCKARD AND MIDLAND CITY THROUGHOUT THE LENGTH OF THE WARNING. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3150 8544 3152 8560 3130 8569 3129 8550 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 241845 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT FRI AUG 24 2007 ALC045-241854- /O.CAN.KTAE.SV.W.0162.000000T0000Z-070824T1900Z/ DALE AL- 144 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALE COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...STRONG THUNDERSTORMS STILL PRODUCING GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING REMAIN IN THE AREA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REMAIN INDOORS UNTIL THESE STORMS EXIT THE AREA. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3150 8544 3152 8560 3130 8569 3129 8550 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:00 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 24, 8:00 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 AM EDT FRI AUG 24 2007 .SYNOPSIS... SUNNY TO MOSTLY SUNNY WITH THIN CIRRUS THIS MORNING ACROSS LOCAL AREA. TEMPS/DEW POINTS UPPER 70S/LOWER 70S NORTH TO LOWER 80S/MID 70S AT THE COAST. WINDS GENERALLY CALM TO LIGHT NLY. .AT UPPER LEVELS... LOOKING AT THE BIG PIX...UPPER TROUGH FROM NRN ROCKIES SWD TO GREAT BASIN WITH STRONG FLOW ALONG BASE. DOWNSTREAM...RIDGE AXIS CENTERED OVER NEW ENGLAND DOWN ATLC COAST WITH 594 HIGH CENTERED OVR SRN TENN VALLEY AND ANOTHER RIDGE AXIS NEWD INTO ATLC AND SWWD INTO LA. TROUGH WILL ADVANCE E INTO THE PLAINS STATES LATER TODAY AND EWD INTO GREAT LAKES/MS VALLEY ON SAT. SHORTWAVE MOVING EWD FROM ERN KS PROGGED TO MOVE TOWARDS MID MS VALLEY THIS AFTN AND LWR MI TONIGHT. AT SAME TIME...SE RIDGE HAS BECOME EVEN MORE ELONGATED AND SHIFT FARTHER W TODAY. THERE IS ALSO A LOW PROPAGATING TOWARD THE NORTHWEST AT 15 KT OVER THE EXTREME NRN GULF THAT WILL RUN INTO BROAD RIDGE TODAY. A BAND OF DRY AIR EXTENDS FROM NE FL TO THE CENTER OF THIS LOW. .AT LOWER LEVELS... LOW DEVELOPING OVER GREAT LAKES TONIGHT WILL DEEPEN AND MOVE INTO QUEBEC ON SAT. ASSOCD FRONT FROM OH VALLEY SWWD THRU KS/OK IN CONJUNCTION WITH ABOVE SHORT WAVE WILL SERVE AS FOCUS FOR CONUS CONVECTION LATER TODAY. CLOSER TO HOME...A RIDGE EXTENDS FROM COASTAL SC THROUGH THE FL PANHANDLE. A VERY WEAK BACKDOOR FRONT HAS SHIFTED SOUTH AND IS NOW LOCATED FROM LOW E OF NC COAST SWWD TO SC/GA BORDER TO S/CENTRAL GA (NORTH OF THE RIDGE). THERE IS ALSO AN INVERTED TROUGH FROM THE SOUTHEAST GULF THROUGH SOUTH FL AND INTO THE NORTHWESTERN BAHAMAS. SATELLITE IMAGERY SHOWS A WEAK LOW LEVEL CYCLONIC CIRCULATION OVER THE NORTHWEST BAHAMAS...AND A VORTICITY MAX AT 850 MB AT THIS LOCATION. INFLUX OF MOISTURE ON E SIDE OF INVERTED TROF WILL BRING FURTHER INCREASES IN POPS OVER THE WEEKEND. && .SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY) THIS AFTERNOON INTO TONIGHT...GFS APPEARS TO HAVE DONE THE BEST JOB AT INITIALIZING THE AFOREMENTIONED BAND OF DRY MID-UPPER TROPOSPHERIC AIR AND SUBSIDENCE IN NW SIDE OF UPPER TROF. POP INTENSITY AND COVERAGE WILL BE DOMINATED BY INTERACTION OF INVERTED TROF...DIURNAL HEATING...OUTFLOW-SEA BREEZE CLASHES FROM YESTERDAYS STORMS AND LOCATION AND INTENSITY OF UPPER DRY AIR. TYPE 2 (LIGHT EAST) SEA BREEZE FAVORS ERN BIG BEND AND ADJACENT SCNTRL GA LATE AFTERNOON AND EVENING. WEAK GULF SEA BREEZE WILL LIKELY MOVE NORTHEAST AND INTERACT WITH STRONGER EAST COAST SEA BREEZE LATE ACROSS ERN SECTIONS OF CWA. AT THE SAME TIME...THE GFS MOS POPS ARE HIGHEST OVER OUR AL AND GA ZONES (50 PERCENT) WHERE THERE WILL BE MORE DEEP LAYER MOISTURE. GIVEN CONTRIBUTING FACTORS...SCATTERED DEEP MOIST CONVECTION WILL LIKELY FORM IN SOUTHEAST AL AND SOUTHWEST AND SOUTH CENTRAL GA EARLY-MID AFTERNOON. THE PRIMARY FORCING FOR DEEP MOIST CONVECTION WILL INITIALLY BE THE FL PANHANDLE AND BIG BEND SEA BREEZE FRONTS...THEN POSSIBLY STRONGER STORMS SPARKED BY THE GULF-EAST COAST SEA BREEZE INTERACTION LATE IN THE AFTERNOON INTO THIS EVENING. HOWEVER...THE THERMODYNAMICS IN FL WILL NOT BE AS FAVORABLE AS IN GA AND AL DUE TO THE DRIER AIR ALOFT ...SO THE POP WILL BE IN THE 30-40 PERCENT RANGE (POSSIBLY 50 PCT ERN MOST ZONES). TEMPERATURES WILL BE CLOSE TO NORMAL. 12Z TAE SOUNDING SHOWS POTENTIAL FOR ACTIVE DAY...1.91 IN PWAT...-6 LI AND 3382 J/KS CAPE. .SATURDAY AND SUNDAY...AS INVERTED TROF AND ASSOCD LOW MOVE NWWD...THE DISTRIBUTION OF DEEP LAYER MOISTURE WILL BE A LITTLE MORE UNIFORM. SEA BREEZE SHIFTS TO LIGHT AND VRBL ON SAT AS WAVE APPROACHES AND THEN SLY 5-10 MPH ON SUN ON BACK SIDE OF WAVE. THIS FAVORS FLA WITH THE HIGHEST MOISTURE BOTH DAYS OVER OUR EASTERN ZONES AS THE WEAK TROPICAL WAVE (CURRENTLY EAST OF FL) APPROACHES FROM THE WEST. THIS REFLECTED IN AREA MODLE SOUNDINGS AND TIME-HEIGHT X-SEXTIONS. WHICH SHOW SIGNIFICANT INCREASE IN DEEP LYR MOISTURE BEGINNING TONIGHT. I.E. GFS TAE SOUNDING WITH FRI 12Z... SAT 06Z...SAT 18Z AND SUN 00Z WITH 1.97...2.08...2.17 AND 2.26 INCH PWAT RESPECTIVELY. WITH THE INCREASED CLOUD COVER WE EXPECT TEMPERATURES TO DROP TO NEAR NORMAL. && .AVIATION...AFTER SOME MINOR MVFR VSBY RESTRICTIONS THIS MORNING...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE DAY. CHIEF CONCERN WILL BE DEVELOPMENT OF ANY SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CURRENT MODEL RUNS DEPICT A SLIGHTLY MORE ACTIVE DAY...ESPECIALLY IN NORTH FLORIDA. FOR THIS REASON...HAVE INCLUDED IFR TEMPOS FOR TSRA AT PFN TLH AND VLD. AT THE REMAINING TWO TERMINALS HAVE INCLUDED MVFR TEMPOS FOR -TSRA. SHOULD SEE THINGS START NEAR THE COAST WITH THE SEA BREEZE AROUND 19Z AND SPREAD INLAND THROUGH 01Z. AFTER SUNSET...THUNDERSTORMS ARE EXPECTED TO DISSIPATE WITH ONLY MINOR VSBY RESTRICTIONS EXPECTED OVERNIGHT NEAR TERMINALS THAT RECEIVE PRECIPITATION. && .MARINE... WILL TWEAK THIS AFTERNOON OFFSHORE PERIOD TO VEER WINDS TO SOUTHEAST. OTHERWISE NO CHANGES. LOW WINDS AND SEAS WILL CONTINUE AS WE DO NOT EXPECT THE APPROACHING TROPICAL WAVE TO HAVE MUCH OF AN IMPACT (DUE TO ITS PROXIMITY TO LAND). && .FIRE WEATHER... THE RELATIVE HUMIDITY WILL REMAIN TOO HIGH FOR RED FLAG CONDITIONS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ750...NONE. GMZ755...NONE. GMZ770...NONE. GMZ775...NONE. && AVIATION/FIRE WX...GODSEY PUBLIC/MARINE..BLOCK
Hazardous weather outlook, Aug 24, 3:54 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 AM EDT FRI AUG 24 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-250900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 454 AM EDT FRI AUG 24 2007 /354 AM CDT FRI AUG 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. CONDITIONS DO NOT APPEAR AS FAVORABLE AS THURSDAY FOR SEVERE THUNDERSTORMS...BUT A FEW STORMS COULD BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH STRONG WIND GUSTS...HIGH RAINFALL RATES...FREQUENT LIGHTNING...AND SMALL HAIL. OF COURSE EVERY THUNDERSTORM POSES A THREAT TO LIFE AND PROPERTY BECAUSE OF LIGHTNING. THE COMBINATION OF TEMPERATURES IN THE MID 90S AND RELATIVE HUMIDITY WILL PRODUCE HEAT INDEX LEVELS OF 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THE PERIOD...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND HIGH TEMPERATURES RANGING FROM 90 TO 95 DEGREES. WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Aug 24, 12:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EDT FRI AUG 24 2007 GAZ142-241800- EARLY- 113 PM EDT FRI AUG 24 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 200 PM EDT AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BLAKELY...MOVING WEST AT 5 MPH. THIS STORM WILL BE NEAR... BLAKELY BY 145 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 24, 12:19 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 119 PM EDT FRI AUG 24 2007 GAZ121-241800- CLAY- 119 PM EDT FRI AUG 24 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 200 PM EDT AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CUTHBERT...MOVING WEST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 24, 12:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT FRI AUG 24 2007 ALZ067-241845- HENRY- 1246 PM CDT FRI AUG 24 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN HENRY COUNTY IN SOUTHEAST ALABAMA... * UNTIL 145 PM CDT AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT GAINES. THIS STORM WAS DRIFTING SOUTHWEST. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Aug 24, 1:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT FRI AUG 24 2007 ALZ066-241915- DALE- 108 PM CDT FRI AUG 24 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 215 PM CDT AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OZARK. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.